Forum

Back again.... Hi, so who s on Imuran/Azathioprine? LOL

Hello all

I have started Taking Imuran this week YAY!
It’s a cmplicated run in to the maintenace dose, 10 weeks infact. So it is weekly blood test for the next 10 weeks.
this would a all fine and dandy, however my GP is not prepaired to take on the responcibility of my treatment as a primary care provider.

in fact he will not take on my bloods either!!! so my MS nurse (who is awesome) will be getting the results each week from the hospital and faxing my Neuro team in Southampton… I live 36 miles away.

I was devistaed by my GP’s stance, I understand it from a certain point of view, but there was no compassion or empathy and left me to sort out my own treatment.

However it is sorted out now.
Does anybody have experiance with Imuran/Azathioprine? or am I just like my MS, a pain in the bum?

Cheers
Strudders

When I was first dx and we did not know whether there would be any funding for DMDs, my neuro said that, if all else failed, there was always Azothioprine, so I wasn’t to worry. I haven’t heard it mentioned more recently, though. Perhaps you tried mainstream DMDs and didn’t get on with them?

What’s your GP’s problem, FFS? Doesn’t like sick people, or something? What a filtered word. I think you should find yourself a nice one instead. They do exist.

Good luck with the treatment.

Alison

x

Hi Alison

Yeah I was on Copaxon and ended up like a lobster with my injection site reactions, however also had a cople of relapses on it, so we binned it.

My MS is currently A Typical, for a while I was diagnosed with NMO then RR MS then back to NMO but that is now defo ruled out as my blood test at John Radcliff was negative. We have gone to Imuran becuase there is not much left to go on. So its last chance saloon, which is why I was so P8888888 off

Strudders

I was offered AZT (even posted a question about it) however,decided against for various reasons. Your doc sounds just like mine! I have the same sort of problems and I cannot register anywhere else,or obviously would have done so.To be honest I’ve had such horrible reactions to tysabri and rebif as well as steroids that I just don’t feel willing to invite any more side effects for ‘no gain’ and I’ve not had any improvement or indeed any noticable impact on relapses, when I was having relapses, ms nurse actually did agree with my other ms nurse (lucky me I see 2) that it’s secondary and no relapses now.

Alison x

I have been on Azathioprine for the past year or so, no side effects and my MS is very stable at the moment.

Cheers Dave, what dose are you on? My Neuro is starting me on 50mg climbing to 250 over 10 weeks then see how that goes. if that is not stable we will then go up to 350 max. Strudders

Hi just an update. Started meds three weeks ago. Monday last was the first dosage increase. I was ill through the early part of the week and went to A&E early Thursday morning. I am still in hospital as I suffered severe hypersensitivity to the drug and became more than a little poorly. So that that’s for me. Unless something comes along I can tolerate, I am not going to be able to take anything. Only upside is I have stopped smoking entirely and lost a huge amount of weight. Was not the drugs fault but me being who I am to all the good and useful drugs in the world, allergic. Lol